Alert archive / Tennessee / Frost Advisories in 2017
Frost Advisory 2, NWS Morristown, TN
NWS Morristown, TN issued this frost advisory at Apr 7, 2017, 3:06 PM EDT for 21 counties in Tennessee. It took effect at Apr 8, 2017, 1:00 AM EDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Apr 7, 2017, 3:06 PM EDT (19:06 UTC)
- In effect from
- Apr 8, 2017, 1:00 AM EDT
- Expired
- Apr 8, 2017, 9:00 AM EDT
- In force
- 8 hr
- Issued by
- NWS Morristown, TN
All 21 counties
Anderson County, TN, Bledsoe County, TN, Blount County, TN, Bradley County, TN, Cocke County, TN, Grainger County, TN, Hamblen County, TN, Hamilton County, TN, Jefferson County, TN, Knox County, TN, Loudon County, TN, Marion County, TN, McMinn County, TN, Meigs County, TN, Monroe County, TN, Polk County, TN, Rhea County, TN, Roane County, TN, Sequatchie County, TN, Sevier County, TN, Union County, TN
The radar
The Knoxville radar (KMRX), 99 km from the middle of the area, began a volume at 19:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.1 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1631 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 125 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
481 WWUS74 KMRX 071906 AAA NPWMRX URGENT - WEATHER MESSAGE...UPDATED National Weather Service Morristown TN 306 PM EDT Fri Apr 7 2017 ...Freezing temperatures across parts of the area tonight... .An abnormally cold air mass has been building into the Tennessee Valley, and with clear skies and calm winds expected overnight, low temperatures will fall to near or below freezing. NCZ060-061-TNZ012>018-035-041>047-072-074-087-102-VAZ001-002-005- 006-008-080900- /O.UPG.KMRX.FZ.A.0003.170408T0500Z-170408T1300Z/ /O.NEW.KMRX.FZ.W.0008.170408T0500Z-170408T1300Z/ Cherokee-Clay-Scott TN-Campbell-Claiborne-Hancock-Hawkins- Sullivan-Johnson-Morgan-Cocke Smoky Mountains-Northwest Greene- Southeast Greene-Washington TN-Unicoi-Northwest Carter- Southeast Carter-Blount Smoky Mountains-Sevier Smoky Mountains- Southeast Monroe-East Polk-Lee-Wise-Scott-Russell-Washington- Including the cities of Murphy, Hayesville, Oneida, La Follette, Tazewell, Sneedville, Rogersville, Kingsport, Bristol, Mountain City, Wartburg, Cosby, Greeneville, Cedar Creek, Johnson City, Erwin, Elizabethton, Roan Mountain, Cades Cove, Gatlinburg, Coker Creek, Ducktown, Jonesville, Wise, Norton, Gate City, Lebanon, and Abingdon 306 PM EDT Fri Apr 7 2017 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM EDT SATURDAY... The National Weather Service in Morristown has issued a Freeze Warning, which is in effect from 1 AM to 9 AM EDT Saturday. The Freeze Watch is no longer in effect. * EVENT...Widespread sub-freezing temperatures are expected. * TIMING...After midnight until a little after sunrise Saturday. * IMPACTS...Damage to or killing of unprotected tender vegetation that is already growing, especially fruit crops and warm weather vegetables. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are occurring or are highly likely. These conditions will kill or significantly damage crops and other sensitive vegetation that are left unprotected. && $$ TNZ036>040-067>071-073-081>086-098>101-080900- /O.NEW.KMRX.FR.Y.0002.170408T0500Z-170408T1300Z/ Anderson-Union-Grainger-Hamblen-Northwest Cocke-Roane-Loudon-Knox- Jefferson-NW Blount-North Sevier-Sequatchie-Bledsoe-Rhea-Meigs- McMinn-Northwest Monroe-Marion-Hamilton-Bradley-West Polk- Including the cities of Clinton, Oak Ridge, Maynardville, Rutledge, Morristown, Newport, Kingston, Lenoir City, Knoxville, Dandridge, Maryville, Sevierville, Dunlap, Pikeville, Dayton, Decatur, Athens, Madisonville, Jasper, Chattanooga, Cleveland, and Benton 306 PM EDT Fri Apr 7 2017 /206 PM CDT Fri Apr 7 2017/ ...FROST ADVISORY IN EFFECT FROM 1 AM EDT /MIDNIGHT CDT/ TO 9 AM EDT /8 AM CDT/ SATURDAY... The National Weather Service in Morristown has issued a Frost Advisory, which is in effect from 1 AM EDT /midnight CDT/ to 9 AM EDT /8 AM CDT/ Saturday. * EVENT...Low temperatures in the mid 30s may allow areas of frost to form. * TIMING...After midnight until a little after sunrise Saturday. * IMPACTS...Damage to unprotected tender vegetation that is already growing, especially fruit crops and warm weather vegetables. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be damaged or killed if left unprotected. && $$
1 follow-up statement
404 WWUS74 KMRX 081131 NPWMRX URGENT - WEATHER MESSAGE National Weather Service Morristown TN 731 AM EDT Sat Apr 8 2017 ...Freezing temperatures across parts of the area early this morning... .An abnormally cold air mass has been building into the Tennessee Valley, and with clear skies and calm winds expected, low temperatures will fall to near or below freezing. NCZ060-061-TNZ012>018-035-041>047-072-074-087-102-VAZ001-002-005- 006-008-081300- /O.CON.KMRX.FZ.W.0008.000000T0000Z-170408T1300Z/ Cherokee-Clay-Scott TN-Campbell-Claiborne-Hancock-Hawkins- Sullivan-Johnson-Morgan-Cocke Smoky Mountains-Northwest Greene- Southeast Greene-Washington TN-Unicoi-Northwest Carter- Southeast Carter-Blount Smoky Mountains-Sevier Smoky Mountains- Southeast Monroe-East Polk-Lee-Wise-Scott-Russell-Washington- Including the cities of Murphy, Hayesville, Oneida, La Follette, Tazewell, Sneedville, Rogersville, Kingsport, Bristol, Mountain City, Wartburg, Cosby, Greeneville, Cedar Creek, Johnson City, Erwin, Elizabethton, Roan Mountain, Cades Cove, Gatlinburg, Coker Creek, Ducktown, Jonesville, Wise, Norton, Gate City, Lebanon, and Abingdon 731 AM EDT Sat Apr 8 2017 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... * EVENT...Widespread sub-freezing temperatures are expected. * TIMING...After midnight until a little after sunrise Saturday. * IMPACTS...Damage to or killing of unprotected tender vegetation that is already growing, especially fruit crops and warm weather vegetables. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are occurring or are highly likely. These conditions will kill or significantly damage crops and other sensitive vegetation that are left unprotected. && $$ TNZ036>040-067>071-073-081>086-098>101-081300- /O.CON.KMRX.FR.Y.0002.000000T0000Z-170408T1300Z/ Anderson-Union-Grainger-Hamblen-Northwest Cocke-Roane-Loudon-Knox- Jefferson-NW Blount-North Sevier-Sequatchie-Bledsoe-Rhea-Meigs- McMinn-Northwest Monroe-Marion-Hamilton-Bradley-West Polk- Including the cities of Clinton, Oak Ridge, Maynardville, Rutledge, Morristown, Newport, Kingston, Lenoir City, Knoxville, Dandridge, Maryville, Sevierville, Dunlap, Pikeville, Dayton, Decatur, Athens, Madisonville, Jasper, Chattanooga, Cleveland, and Benton 731 AM EDT Sat Apr 8 2017 /631 AM CDT Sat Apr 8 2017/ ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT /8 AM CDT/ THIS MORNING... * EVENT...Low temperatures in the mid 30s may allow areas of frost to form. * TIMING...After midnight until a little after sunrise Saturday. * IMPACTS...Damage to unprotected tender vegetation that is already growing, especially fruit crops and warm weather vegetables. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be damaged or killed if left unprotected. && $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this frost advisory went out at Apr 7, 1:15 PM EDT, 1 hour 51 minutes earlier.
Area forecast discussion, Apr 7, 1:15 PM EDT, 1 hour 51 minutes before
Area Forecast Discussion
National Weather Service Morristown TN
115 PM EDT Fri Apr 7 2017
.AVIATION...
Gusty winds will continue to be the main aviation concern through
the afternoon. Gusts up to 25 kts will be observed at times at
TRI, with 20-25 kts at CHA and TYS. Wind gusts will end in the
22Z-00Z time frame at all sites. High pressure building over the
area from the west will bring calm winds around midnight. With a
dry low level air mass, vis and cigs will remain VFR through the
TAF period.
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...Freeze Watch from 1 AM EDT Saturday through Saturday morning for
Cherokee-Clay.
TN...Freeze Watch from 1 AM EDT Saturday through Saturday morning for
Blount Smoky Mountains-Campbell-Claiborne-Cocke Smoky
Mountains-East Polk-Hancock-Hawkins-Johnson-Morgan-
Northwest Carter-Northwest Greene-Scott TN-Sevier Smoky
Mountains-Southeast Carter-Southeast Greene-Southeast
Monroe-Sullivan-Unicoi-Washington TN.
VA...Freeze Watch from 1 AM EDT Saturday through Saturday morning for
Lee-Russell-Scott-Washington-Wise.
&&
DGSHazardous weather outlook, Apr 7, 7:40 AM EDT, 7 hours 26 minutes before
Hazardous Weather Outlook National Weather Service Morristown TN 740 AM EDT Fri Apr 7 2017 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-081145- Cherokee-Clay-Scott TN-Campbell-Claiborne-Hancock-Hawkins- Sullivan-Johnson-Morgan-Anderson-Union-Grainger-Hamblen- Northwest Cocke-Cocke Smoky Mountains-Northwest Greene- Southeast Greene-Washington TN-Unicoi-Northwest Carter- Southeast Carter-Roane-Loudon-Knox-Jefferson-NW Blount- Blount Smoky Mountains-North Sevier-Sevier Smoky Mountains- Sequatchie-Bledsoe-Rhea-Meigs-McMinn-Northwest Monroe- Southeast Monroe-Marion-Hamilton-Bradley-West Polk-East Polk-Lee- Wise-Scott-Russell-Washington- 740 AM EDT Fri Apr 7 2017 /640 AM CDT Fri Apr 7 2017/ This Hazardous Weather Outlook is for portions of Southwest North Carolina...East Tennessee and Southwest Virginia. .DAY ONE...Today and Tonight Freezing conditions and widespread frost are expected late tonight. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Early Saturday morning freezing temperatures are expected. Otherwise, no hazardous weather is expected. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Apr 7, 10:09 AM EDT, 4 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1009 AM EDT FRI APR 07 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM SNOW 6 SE GATLINBURG 35.66N 83.42W
04/07/2017 M8.0 INCH SEVIER TN CO-OP OBSERVER
WINDY CONDITIONS HAVE LED TO DRIFTS OF UP TO A FOOT ATOP
MT. LECONTE
0800 AM SNOW 1 NW NEWFOUND GAP 35.62N 83.44W
04/07/2017 M3.4 INCH SEVIER TN CO-OP OBSERVER
&&
JLBThe office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 7, 3:06 PM EDT | Freeze Warning | MRX | Blount, Campbell, Carter, Claiborne, Cocke, Greene and 11 more | 18 hr |
Nearby
Frost Advisories in Tennessee, 2017Every frost advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.